# SDR DALA2018010900173

- Difficulty date: January 8, 2018
- Submitted: January 10, 2018
- Operation: Air carrier
- Aircraft: N980DL
- Make and model: Doug MD-88
- Aircraft serial: 53267
- Aircraft time: 70,140 hours, 51,523 cycles
- Engine: Pwa JT8D*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E, A

## Discrepancy

ATB/IFSD - RETURNED TO ATL DUE TO RIGHT ENGINE COMPRESSOR STALLS WITH VIBRATIONS AT TOP OF CLIMB. PULLED THE ENGINE BACK TO IDLE. CREW FOLLOWED QRH AND SHUT DOWN ENGINE DUE TO VIBRATIONS.  EMERGENCY DECLARED. MAINTENANCE FOUND METAL IN TAIL PIPE AND TURBINE DAMAGE. THE RIGHT ENGINE WAS REPLACED.
